Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 246, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Nov 6, 2005, 9:08 AM EST for Huron County, Lorain County, Ohio. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2005, 9:08 AM EST (14:08 UTC)
- Expired
- Nov 6, 2005, 10:00 AM EST
- In force
- 52 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Huron County, OH, Lorain County, OH
The radar
The Cleveland radar (KCLE), 28 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 9:23 AM EST | TSTM WND GST 59 | Elyria, OH | LORAIN ELYRIA AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 5:20 AM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 061408
SVRCLE
OHC077-093-061500-
/O.NEW.KCLE.SV.W.0246.051106T1408Z-051106T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
908 AM EST SUN NOV 6 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HURON COUNTY IN NORTH CENTRAL OHIO
LORAIN COUNTY IN NORTH CENTRAL OHIO
* UNTIL 1000 AM EST
* AT 906 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF WAKEMAN...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE WELLINGTON...VERMILION...NORTH
RIDGEVILLE...NEW LONDON...LORAIN...GRAFTON...ELYRIA...AVON LAKE AND
AMHERST.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4151 8197 4151 8197 4135 8198 4134 8187
4128 8188 4128 8196 4120 8198 4120 8207
4114 8207 4114 8216 4106 8218 4106 8232
4112 8234 4106 8243 4117 8258 4128 8246
4128 8234 4143 8234 4152 8203
$$2 follow-up statements
000
WWUS51 KCLE 061434
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
934 AM EST SUN NOV 6 2005
OHC077-093-061500-
/O.CON.KCLE.SV.W.0246.000000T0000Z-051106T1500Z/
HURON OH-LORAIN OH-
934 AM EST SUN NOV 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 AM EST FOR
LORAIN AND HURON COUNTIES...
AT 929 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM AVON TO ROCHESTER...AND
MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WELLINGTON...
NORTH RIDGEVILLE...
LAGRANGE...
GRAFTON...
EATON ESTATES...
LAT...LON 4151 8197 4151 8197 4135 8198 4134 8187
4128 8188 4128 8196 4120 8198 4120 8207
4114 8207 4114 8216 4106 8218 4106 8232
4112 8234 4106 8243 4117 8258 4128 8246
4128 8234 4143 8234 4152 8203
$$
BM000
WWUS51 KCLE 061504
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1003 AM EST SUN NOV 6 2005
OHC077-093-061513-
/O.EXP.KCLE.SV.W.0246.000000T0000Z-051106T1500Z/
HURON OH-LORAIN OH-
1003 AM EST SUN NOV 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR LORAIN AND HURON COUNTIES
EXPIRED AT 1000 AM EST...
THE WIND GUSTED TO 59 MPH AT LORAIN COUNTY AIRPORT AT 923 AM. A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON.
LAT...LON 4151 8197 4151 8197 4135 8198 4134 8187
4128 8188 4128 8196 4120 8198 4120 8207
4114 8207 4114 8216 4106 8218 4106 8232
4112 8234 4106 8243 4117 8258 4128 8246
4128 8234 4143 8234 4152 8203
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 6:45 AM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Nov 6, 6:45 AM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 645 AM EST SUN NOV 6 2005 .AVIATION(12Z-12Z)... DEEP LOW WRN MI WILL MOVE OVER LAKE SUPERIOR THIS AFTERNOON. THE TRAILING COLD FRONT ACROSS CENTRAL INDIANA WILL MOVE ACROSS THE ENTIRE FORECAST AREA TODAY...EXPECT FROPA AT CLE NR 17Z. BEHIND FRONT WINDS SW WINDS WITH GUSTS INTO THE MID 30S. AHEAD OF FRONT BKN LINE OF TSRA MOVING INTO NORTH CENTRAL OHIO...MOVING EAST BETWEEN 50 TO 60 KNOTS. HAD WIND GUST TO 54 KNOTS WHEN IT MOVED THROUGH TOL. COULD SEE SOME TSRA REDEVEOLPMENT NE OH NW PA AHEAD OF FRONT LATER THIS AFTERNOON AS CONDITIONS BEGIN TO DESTABLIZE. && .SHORT TERM(TODAY-MONDAY)... FORECAST ON TRACK...NO CHANGES TO WARNINGS OR ADVISORIES EXCEPT TO MOVE HANCOCK TO HIGH WIND WARNING. WARNING COULD BE EXTENDED IN THE EASTERN AREAS LATER TODAY AS STRONG WINDS WILL START THERE LATER. && LONG TERM (TUESDAY-SATURDAY)... START OUT THE EXTDD WITH A FAIRLY FLAT SWLY FLOW ALOFT TENDING TWD MORE AMPLIFIED FLOW MID WEEK AS TROF MOVS INTO THE CNTRL U.S.. MODEL DIFR WITH GFS MUCH MORE AMPLIFIED THAN ENS FCST AND ECWMF. FOLLOWING HPC GUID WENT WITH MORE AMPLIFIED SOLN BUT NEARLY AS MUCH AS OPN GFS. THIS SHOULD BRING THE TROF THRU THE AREA BY FRI. CDFNT WILL MOVE THRU ON WED WITH WAVE PSBL ALG FNT THU KEEPING SOME SHWRS IN OVER THE ERN AREAS. THIS FOLLOWED BY HIGH PRESSURE AND FAIR WEATHER FOR THU AND FRIDAY. STILL TEMPS NEAR OR ABV NORMAL. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...HIGH WIND WARNING FOR N OHIO OHZ003-006>014-017>023-089 FROM 7 AM SUNDAY TO 7 PM SUNDAY. WIND ADVISORY FOR REMAINDER OF N OHIO OHZ027>033-036>038-047 FROM 7 AM SUNDAY TO 7 PM SUNDAY. GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY. STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY. .PA...HIGH WIND WARNING FOR NORTHWEST PA PAZ001-002-003 FROM 7AM SUNDAY TO 7 PM SUNDAY. GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY. STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY. && SHORT TERM UPDATE...KOSARIK SHORT TERM...KIELTYKA LONG TERM...WCR AVIATION...DJB
Hazardous weather outlook, Nov 6, 4:21 AM EST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 421 AM EST SUN NOV 6 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-070930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE- 421 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SOME OF THE THUNDERSTORMS MAINLY THIS MORNING WILL BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT. A HIGH WIND WARNING IS IN EFFECT FOR THE NORTH AREAS WITH A WIND ADVISORY ELSEWHERE TODAY. THE HIGH WIND WARNING AND WIND ADVISORY IS BECAUSE OF A COLD FRONT AND STRONG LOW PRESSURE THAT WILL SWEEP THROUGH THE AREA. TREES AND POWER LINES COULD COME DOWN IN THE WARNING AREA WITH MAINLY LIMBS AND JUST A FEW TREES AND POWER LINES IN THE ADVISORY AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING. LEZ142>149-162>169-070930- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 421 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT GALE AND OR STORM WARNINGS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING.
In the hours before
Local storm report, Nov 6, 4:47 AM EST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
447 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 AM TSTM WND GST TOLEDO 41.66N 83.58W
11/06/2005 59 MPH LUCAS OH TRAINED SPOTTER
AT LATHOB AND BANCROFT ON THE WESTSIDE OF TOLEDO.
&&
KIELTYKALocal storm report, Nov 6, 6:49 AM EST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
649 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND DMG BOWLING GREEN 41.38N 83.65W
11/06/2005 WOOD OH LAW ENFORCEMENT
SEVERAL POLES AND A BARN BLOWN DOWN...CATTLE RUNNING IN
THE ROAD.
0530 AM TSTM WND DMG GIBSONBURG 41.39N 83.32W
11/06/2005 SANDUSKY OH AMATEUR RADIO
LARGE LIMB DOWN ON HOUSE AND BLOCKING ROAD.
0530 AM TSTM WND DMG WOODVILLE 41.45N 83.36W
11/06/2005 SANDUSKY OH AMATEUR RADIO
TREE LIMB AND POWERLINE DOWN ON HOUSE.
0545 AM TSTM WND DMG PORT CLINTON 41.51N 82.94W
11/06/2005 OTTAWA OH LAW ENFORCEMENT
TREE DOWN ON TRAILER IN PORTAGE TOWNSHIP.TWO TREES DOWN
IN CATAWBA TOWNSHIP.
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:46 PM EST | Marine Weather Statement | CLE | 32 hr | |
| Nov 5, 9:40 PM EST | Wind Advisory | CLE | Ashland, Crawford, Hancock, Holmes, Knox, Mahoning and 6 more | 21 hr |
| Nov 6, 4:25 AM EST | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Wood | 67 min |
| Nov 6, 4:46 AM EST | Special Marine Warning | CLE | 119 min | |
| Nov 6, 4:52 AM EST | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Seneca, Wyandot | 68 min |
| Nov 6, 5:28 AM EST | Severe Thunderstorm Warning | CLE | Erie, Huron | 62 min |
| Nov 6, 5:43 AM EST | Severe Thunderstorm Warning | CLE | Marion | 47 min |
| Nov 6, 5:49 AM EST | Special Marine Warning | CLE | 116 min | |
| Nov 6, 6:02 AM EST | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 43 min |
| Nov 6, 6:19 AM EST | Severe Thunderstorm Warning | CLE | Richland | 41 min |
| Nov 6, 6:28 AM EST | Severe Thunderstorm Warning | CLE | Huron | 47 min |
| Nov 6, 9:38 AM EST | Severe Thunderstorm Warning | CLE | Cuyahoga | 67 min |
| Nov 6, 9:43 AM EST | Severe Thunderstorm Warning | CLE | Ashland, Medina | 47 min |
| Nov 6, 10:35 AM EST | Severe Thunderstorm Warning | CLE | Geauga, Lake | 40 min |
| Nov 6, 11:04 AM EST | Severe Thunderstorm Warning | CLE | Ashtabula | 41 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.